Skip to content
Includes Expert Content
inner ear fluid
avatar
bricen05 posted:
I have been using a neti pot for month's now. My ENT even told me too. Now i have fluid in my inner ear. I can't take sudafed or decongestant's. I can use flonaise it makes me anxious.. can Can neti pot cause the fliud and what can i do to get rid of the fluid.???
Was this Helpful?
0 of 0 found this helpful
Reply
 
avatar
Rod Moser, PA, PhD responded:
A minor correction for you....

It is NOT your inner ear, but your MIDDLE EAR. The inner ear is not subject to this type of problem.

I do not use the Neti Pot in my practice, but it should not cause problems with fluid in your MIDDLE EAR, however, if you have inflammation in your Eustachian tubes, fluid can build up in this space (the fluid is not from the Neti Pot, however).

If you can't take decongestants.....or nasal corticosteroids, there is really nothing more medically that can be done. You can talk to your doctor about using an antihistamine, but studies have not proven that they really help. If your ears feel full and stuffy, there is a new device called the "EarPopper" that can help open the e-tubes and correct this pressure issue. You can get info about this device on the Internet, but don't shell out the cash until you consult your ENT.


Helpful Tips

Sharp pain in left ear lob cartiliage
After the last 24 hours of excruciating pain and having tried Tylenol Regular and Sinus and heating pads, this morning I took Aleve as a ... More
Was this Helpful?
0 of 0 found this helpful

Expert Blog

Focus on Flu

Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.